How to Prevent Acne After Steroids
Acne is a common side effect of steroid use, according to the Association Against Steroid Abuse. Steroids enlarge the oils glands on the surface of the skin and increase the sebum oil production from your pores. The secreted oils on the skin attract bacteria, which will clog your pores and create a reddish bumpy surface on your skin. Acne can be prevented by keeping your skin oils under control.
Purchase over-the-counter acne creams or gels to help dry out the extra oils on your skin, such as products that contain benzoyl peroxide or salicylic acid as the main ingredient.
Avoid using any oily or greasy cosmetics such as sunscreen, makeup or hair styling products after using steroids. Such items can add to the already increased production of oils caused by steroids and can cause an increase of acne breakouts, according to the Mayo Clinic.
Wear clothing that is not tight against your skin. Also avoid wearing tightly fitting straps or hats. Clothing that is tight against your skin can cause heat and moisture buildup on the surface of your skin, which can increase the production of skin oils.
Shower after doing any type of physical activity that caused you to sweat. The oil and sweat on your skin can quickly trap any dirt or bacteria into your pores.
Wash the acne areas of your skin only twice a day to remove oils and dead skin cells. Washing too much could dry out your skin and cause you to produce extra oils on the skin.
Overview There are many effective acne treatments, but if you prevent the pimples from forming in th...
Overview The role diet plays in the prevention and treatment of acne has long been debated by dermat...
Overview When it comes to acne, all blemishes are not created equal. Non-inflammatory acne lesions a...
Overview Acne also known as pimples or zits is a common skin condition that affects millions of Amer...
Overview People with acne should take great care when shaving to not irritate their skin. When the s...
Overview When pimples keep popping up on your face, it may seem as if there is nothing you can do to...